Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 141, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Oct 2, 2006, 1:17 PM CDT for Calumet County, Outagamie County, Winnebago County, Wisconsin. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2006, 1:17 PM CDT (18:17 UTC)
- Expired
- Oct 2, 2006, 2:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Calumet County, WI, Outagamie County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 43 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -625 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 3:30 AM CDT, 9 hours 47 minutes earlier.
Area forecast discussion, Oct 2, 3:30 AM CDT, 9 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 330 AM CDT MON OCT 2 2006 .SHORT TERM...THREAT OF SEVERE WEATHER IS THE MAIN FORECAST CHALLENGE FOR THIS PERIOD. CONVECTION SOUTH OF GREEN BAY EARLY TODAY SHOULD SHIFT OUT INTO THE LAKE SHORTLY AFTER SUNRISE AS LOW LEVEL JET VEERS MORE TO THE WEST AND BEST UPPER SUPPORT MOVES AWAY. SOME HEAVY RAIN POSSIBLE BEFORE THE ACTIVITY ENDS. EXPECT DRY WEATHER FOR THE REST OF THE MORNING HOURS AS MODELS SHOW DOWNWARD MOTION INTO THE EARLY AFTERNOON. AFTERNOON HIGHS SHOULD WARM WELL INTO THE 70S AND POSSIBLY LOW 80S BY LATE IN THE DAY. THE BIG QUESTION IS WHETHER IT GETS WARM ENOUGH TO BREAK CAP THAT WILL BE IN PLACE. THINK BEST CHANCE IS IN THE SOUTHERN COUNTIES SOUTH OF A GREEN BAY TO WAUSAU LINE. IF THE CAP IS BROKEN SOM ESEVERE STORMS POSSIBLE. HAIL AND GUSTY WINDS ARE THE CHIEF THREAT. WHATEVER CONVECTION GETS GOING SHOULD DIMINISH DURING THE EVENING. TUESDAY SHOULD BE INTERESTING...WITH THE POSSIBILITY OF ROTATING THUNDERSTORMS WITH A HIGH SHEAR ENVIRONMENT NORTH OF AN APPROACHING WARM FRONT. MODEL SOUNDINGS HAVE HELICITIES OF OVER 300 M2/S2 IN THE SOUTHERN PART OF THE FORECAST AREA WITH LOW LCL HEIGHTS. WILL MENTION CHANCE OF SEVERE THUNDERSTORMS IN THE GRIDDED AND WORDED FORECASTS AND HAZARDOUS WEATHER OUTLOOK. .LONG TERM...TUESDAY NITE THRU SUNDAY. FORECAST FOCUS ON TEMPERATURES WEDNESDAY NITE AND THURSDAY AND TIMING OF NEXT SYSTEM FOR THE WEEKEND. THE COLD FRONT AND ASSOCIATED PRECIP END BY TUESDAY NITE. SOME SEVERE STORMS MAY LINGER DURING THE EARLY EVENING AS THE LOW AND INSTABILITY QUICKLY MOBE OFF TO THE EAST. HIGH PRESSURE WILL KEEP THE REGION DRY WEDNESDAY THRU FRIDAY AS THE MODELS ARE IN GOOD AGREEMENT IN HOLDING PRECIPITATION OFF UNTIL THE WEEKEND. THE MAIN ISSUE WILL BE TEMPERATURES WEDNESDAY NITE AND THURSDAY AS CLEARING SKIES AND LIGHT WINDS PUT THE WRF AND GFS 2M TEMPS IN GOOD AGREEMENT FOR COLDER TEMPS. WILL LOWER TEMPS A FEW DEGREES ACROSS NORTH CENTRAL WEDNESDAY NITE BUT LEAVE THE REST OF THE CWA ALONE AS THE MEX MOS NUMBERS STILL INDICATE WARMER TEMPS WHICH HAS BEEN THE TREND LATELY EVEN WITH MOSTLY CLEAR SKIES. GFS MOS TEMPS ALSO INDICATE A COOLER THURSDAY BUT GIVEN THE AMOUNT OF SUNSHINE THAT IS EXPECTED WILL LEAVE THE TEMPS A FEW DEGREES WARMER THAN MOS AT THIS TIME. THE NEXT SYSTEM COMING IN FOR THE WEEKEND IS TIMED THE FASTEST BY THE DGEX MODEL WHILE THE ECMWF AND UKMET INDICATE A SLOWER MOVING FRONT. GIVEN THE MODEL VARIABILITY WILL LEAVE POPS IN FOR SATURDAY AND SUNDAY UNTIL MORE RESOLUTION CAN BE ADDED WITH FUTURE RUNS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KALLAS/KIECKBUSCH WEATHER.GOV/GREENBAY RDM/KURIMSKI WEATHER.GOV/GREENBAY
Hazardous weather outlook, Oct 2, 5:45 AM CDT, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 545 AM CDT MON OCT 2 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-031045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 545 AM CDT MON OCT 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...GENERALLY SOUTH OF A WAUSAU TO GREEN BAY LINE. LARGE HAIL AND STRONG WINDS ARE THE PRIMARY CONCERNS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA TUESDAY. THERE MAY BE SUFFICIENT WIND SHEAR IN THE ATMOSPHERE TO PRODUCE A THREAT OF TORNADOES...MAINLY SOUTH OF HIGHWAY 29. HAIL AND STRONG WINDS ARE ALSO POSSIBLE. THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY. THOSE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED THIS AFTERNOON AND EVENING. LMZ521-522-541>543-564-031045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 545 AM CDT MON OCT 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTH WINDS WILL PRODUCE CONDITIONS HAZARDOUS TO SOME SMALL CRAFT TODAY AND EARLY TONIGHT. IN ADDITION...THUNDERSTORMS ARE POSSIBLE IN THE AFTERNOON AND EVENING. SOME COULD PRODUCE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA TUESDAY. THERE MAY BE SUFFICIENT WIND SHEAR IN THE ATMOSPHERE TO PRODUCE A THREAT OF TORNADOES OR WATERSPOUTS...MAINLY SOUTH OF KEWAUNEE. HAIL AND STRONG WINDS ARE ALSO POSSIBLE. AFTER THE THUNDERSTORMS EXIT...GUSTY NORTHEAST WINDS MAY CAUSE HAZARDOUS WAVES FOR SMALL CRAFT FROM TUESDAY NIGHT TO WEDNESDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY...BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. RDM/KURIMSKI WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 2:00 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 30 min |
| Oct 2, 2:52 PM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 19 min |
| Oct 2, 3:00 PM CDT | Special Marine Warning | GRB | 90 min | |
| Oct 2, 3:00 PM CDT | Special Marine Warning | GRB | 90 min | |
| Oct 2, 3:51 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 30 min |
| Oct 2, 4:10 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 50 min |
| Oct 2, 5:06 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 39 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.